On the heave radiation of a rectangular structure

Jaw Fang Lee

Research output: Contribution to journalArticlepeer-review

58 Citations (Scopus)


In this paper, an analytic solution to the heave radiation problem of a rectangular structure is presented. To solve the problem analytically, the nonhomogeneous boundary value problem is linearly decomposed into homogeneous ones, which can be readily solved. To provide further comparisons to the present analytic solution, a boundary element method is also presented to solve the problem. The present analytic solution is compared with the result by Black et al. [(1971)] Radiation and scattering of water waves by rigid bodies. J. Fluid Mech. 46, 151–164], and the boundary element solution, and the comparisons show very good agreements. Upon examination of the present analytic solution, it is shown that the solution satisfies the nonhomogeneous boundary condition in a sense of series convergence. Using the present analytic solution, the generated waves, the added mass and the radiation damping coefficients, as well as the hydrodynamic effects of the submergence and the width of the structure, are investigated.

Original languageEnglish
Pages (from-to)19-34
Number of pages16
JournalOcean Engineering
Issue number1
Publication statusPublished - 1995

All Science Journal Classification (ASJC) codes

  • Environmental Engineering
  • Ocean Engineering


Dive into the research topics of 'On the heave radiation of a rectangular structure'. Together they form a unique fingerprint.

Cite this